Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On remote points in $ \upsilon X-X$


Author: Toshiji Terada
Journal: Proc. Amer. Math. Soc. 77 (1979), 264-266
MSC: Primary 54D60; Secondary 54D40
MathSciNet review: 542095
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Under a certain set-theoretic assumption, a question of E. K. van Douwen is solved. More precisely, if the cellularity $ c(X)$ of a space X is nonmeasurable, then $ \upsilon X - X$ contains no remote point of X.


References [Enhancements On Off] (What's this?)

  • [1] E. K. van Douwen, Remote points, Dissertationes Math. (to appear).
  • [2] Leonard Gillman and Meyer Jerison, Rings of continuous functions, The University Series in Higher Mathematics, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto-London-New York, 1960. MR 0116199 (22 #6994)
  • [3] I. Juhász, Cardinal functions in topology, Mathematisch Centrum, Amsterdam, 1971. In collaboration with A. Verbeek and N. S. Kroonenberg; Mathematical Centre Tracts, No. 34. MR 0340021 (49 #4778)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D60, 54D40

Retrieve articles in all journals with MSC: 54D60, 54D40


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1979-0542095-X
PII: S 0002-9939(1979)0542095-X
Keywords: Remote point, realcompactification, measurable cardinal
Article copyright: © Copyright 1979 American Mathematical Society